Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
|PauliePorsche - Sun Jul 25, 2010 6:00 pm||
This drug treats my GERD wonderfully, but I've noticed I'm markedly more lethargic and simply don't have the energy levels i once did. Yes, I can pin it to this drug (the one time I discontinued my energy levels shot back up again).
Is there anything I can do to help alleviate this? Does this go away over time? Supplements of some sort?
|Faye Lang, RN, MSW - Wed Jul 28, 2010 9:51 pm||
You've asked some difficult questions. Lethargy has been reported by some patients taking Omeprazole, and some small studies have been conducted, but it doesn't appear that any long-term controlled studies have been done. Side effects of any drug may resolve over time as the person's individual metabolism and chemistry adjusts to the drug, but this is not always the case. The most appropriate action would be to discuss the situation with your doctor. A regular, mild and progressive exercise program may help improve and restore energy levels, if approved by your doctor. Biotin is known to improve energy, but should not be added without your doctor's knowledge and approval, and an alternate medication might be his or her preferred choice. I encourage you to see your doctor at your earliest convenience to discuss your concerns.
I hope this information is helpful to you. Good luck!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.